Alert archive / New Mexico / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 13, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 4, 2006, 10:51 PM MDT for Harding County, New Mexico. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2006, 10:51 PM MDT (04:51 UTC)
- Expired
- May 4, 2006, 11:45 PM MDT
- In force
- 54 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Harding County, NM
The radar
The Cannon AFB radar (KFDX), 167 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 4.9 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5571 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 050451
SVRABQ
NMC021-050545-
/O.NEW.KABQ.SV.W.0013.060505T0451Z-060505T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1051 PM MDT THU MAY 4 2006
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HARDING COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 1145 PM MDT
* AT 1044 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHICOSA LAKE STATE PARK...OR ABOUT 24 MILES NORTHWEST OF
MOSQUERO...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
YATES AROUND 1125 PM MDT...
SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.
LAT...LON 3618 10399 3617 10380 3609 10379 3609 10359
3592 10359 3593 10421 3602 10422 3618 10423
3621 10420 3621 10401
$$
232 follow-up statements
000
WWUS55 KABQ 050500
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1100 PM MDT THU MAY 4 2006
NMC021-050545-
/O.CON.KABQ.SV.W.0013.000000T0000Z-060505T0545Z/
HARDING-
1100 PM MDT THU MAY 4 2006
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN HARDING
COUNTY UNTIL 1145 PM MDT...
AT 1056 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 5 MILES EAST OF CHICOSA LAKE STATE PARK...OR ABOUT 19 MILES
NORTH OF MOSQUERO...MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTH OF YATES AROUND 1120 PM MDT...
5 MILES NORTHWEST OF BUEYEROS AROUND 1145 PM MDT...
LAT...LON 3618 10399 3617 10380 3609 10379 3609 10359
3592 10359 3593 10421 3602 10422 3618 10423
3621 10420 3621 10401
$$
23000
WWUS55 KABQ 050531
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1129 PM MDT THU MAY 4 2006
NMC021-050545-
/O.CON.KABQ.SV.W.0013.000000T0000Z-060505T0545Z/
HARDING-
1129 PM MDT THU MAY 4 2006
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL HARDING
COUNTY UNTIL 1145 PM MDT...
AT 1125 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 12 MILES WEST OF BUEYEROS...OR ABOUT 13 MILES NORTH OF
MOSQUERO...MOVING SOUTHEAST AT 15 MPH. ANOTHER STORM IS 5 MILES
NORTHWEST OF MOSQUERO MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTHWEST OF BUEYEROS AROUND 1145 PM MDT...
LAT...LON 3618 10399 3617 10380 3609 10379 3609 10359
3566 10385 3583 10397 3581 10404 3584 10425
3602 10422 3618 10423 3621 10420 3621 10401
$$
23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:00 PM MDT, 7 hours 51 minutes earlier.
Area forecast discussion, May 4, 3:00 PM MDT, 7 hours 51 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT THU MAY 4 2006 CORRECTED LANGUAGE THROUGHOUT DISCUSSION. .DISCUSSION... FORECAST CHALLENGE IN THE SHORT TERM CONCERNS PCPN CHANCES DURING THE NEXT 48 HOURS. LOW CLOUDS REMAIN ENTRENCHED ACROSS THE FAR NE PLAINS OF NEW MEXICO...KEEPING STABLE/COOLER AIR OVER THIS REGION. MEANWHILE...CONVECTION ALREADY FIRING ACROSS THE SANGRE DE CRISTO AND NE HIGHLANDS WITHIN REGION OF DECENT INSTABILITY OF 1000-1500 J/KG CAPE. DO NOT EXPECT MUCH PRODUCTION FROM THESE THUNDERSTORMS WITH RESPECT TO SEVERE WEATHER. ON THE CONTRARY...ISOLATED STORMS ARE STILL EXPECTED TO DEVELOP OVER THE SOUTHEAST PLAINS AFTER THE CAP BREAKS. CURRENT SPC PLOTS INDICATE CIN VALUES ARE MINUS 25 TO 50 J/KG. ONCE THIS CAP BREAKS...EXPECT THESE STORMS TO ENJOY CAPE VALUES OF 2000-2500 J/KG. WILL INSERT SVR WORDING IN THESE ZONES. A REINFORCING SHOT OF COOLER AIR WILL WORK INTO THE NE PLAINS FOR TONIGHT. AN UPPER LOW TRAVERSING THE GREAT BASIN SHOULD ALLOW FOR PERTURBATIONS WITHIN SW FLOW TO TRACK THROUGH NE NEW MEXICO. WILL MAINTAIN SCT POP COVERAGE ACROSS THIS REGION. EXPECT IFR CEILINGS TO INVADE TO ERN PLAINS WITH PATCHY FOG POSSIBLE. MET GUIDANCE IS ADVERTISING STRONG EAST CANYON WINDS AND WILL INSERT 15 TO 25 MPH INTO THE GRIDS. THIS MAY BE ENHANCED BY ANY CONVECTION THAT WOULD FIRE WITHIN TORRANCE COUNTY. UPPER LOW TRACKS INTO THE FOUR CORNERS AREA FOR FRI. PCPN CHANCES WILL INCREASE BY AFTERNOON AS UPSLOPE REGIME INTERACTS WITH UPPER LEVEL ENERGY. SOME MOISTURE WILL TRY TO SQUEAK INTO THE RIO GRANDE VALLEY TONIGHT. LOW LEVEL CONVERGENCE NEAR THE CONTINENTAL DIVIDE MAY ALLOW FOR ISOLD CONVECTION TO POP. WITH MARGINAL MOISTURE AND PLENTY OF INSTABILITY THANKS TO DYNAMIC COOLING ALOFT...ANTICIPATE A SCAT DRIER TSTORM OUTBREAK STRETCHING FROM THE WEST CENTRAL MTS TO THE SAN JUAN MOUNTAINS. FOR FIRE WEATHER CONCERNS...WILL INSERT AN LAL VALUE OF 6 ACROSS THIS REGION TO THE FIRE WEATHER FORECAST. MEANWHILE...STRATUS CLOUDS WILL BE PERSISTENT OVER THE ERN PLAINS... KEEPING TEMPS FAIRLY COOL IN THE NE. ACTIVITY WILL BE SCATTERED TO NUMEROUS OVER THE NE QUADRANT OF THE STATE FRI NIGHT AS CENTER OF WEAKENING UPPER LOW TRACKS THROUGH THE REGION. QUIETER WEATHER COMMENCING LATE SATURDAY MORNING...HOWEVER NW FLOW WILL ALLOW WEAK DISTURBANCES TO SPARK A FEW AFTERNOON STORMS ALONG THE ERN SLOPES OF THE SANGRES AND NE HIGHLANDS. STRATUS CLOUDS SAT MORNING SHOULD RETREAT INTO TEXAS BY AFTERNOON...ALLOWING FOR SOME RECOVERY IN MAX TEMPS. CONTINUED NW FLOW ON SUNDAY...KEEPING ISOLD POPS OVER THE NE ZONES AS ANOTHER UPPER LOW PINCHES OFF AROUND THE BAJA OF CA. NO SIGNIFICANT CHANGES TO REMAINDER OF EXTENDED AS CONSISTENCY OF LONG RANGE MODELS REMAIN POOR. INTERESTING NOTE...VISIBLE SATELLITE SHOWING A DECENT SMOKE PLUME FROM WILDFIRE WITHIN SOCORRO COUNTY. PLUME REMAINS EVIDENT ON KABX WSR-88D AS WELL. DPORTER && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 45 72 40 73 / 5 20 10 5 GALLUP.......................... 38 67 29 71 / 0 10 5 0 GRANTS.......................... 40 71 33 73 / 0 20 5 0 GLENWOOD........................ 40 77 39 79 / 0 5 5 0 CHAMA........................... 32 59 28 61 / 20 40 30 20 LOS ALAMOS...................... 42 62 37 65 / 10 30 30 10 RED RIVER....................... 30 53 28 57 / 20 40 40 20 TAOS............................ 38 62 32 67 / 20 30 40 20 SANTA FE........................ 40 66 37 69 / 10 30 30 10 SANTA FE AIRPORT................ 43 68 40 71 / 10 30 30 10 ESPANOLA........................ 41 72 38 75 / 10 30 30 10 ALBUQUERQUE HEIGHTS............. 51 74 49 76 / 5 20 20 5 ALBUQUERQUE VALLEY.............. 47 75 46 77 / 5 20 20 5 ALBUQUERQUE FOOTHILLS........... 46 73 45 75 / 10 30 20 5 ALBUQUERQUE WEST MESA........... 48 75 47 77 / 5 20 20 5 SOCORRO......................... 46 79 46 79 / 0 10 10 5 SANDIA PARK/CEDAR CREST......... 37 66 36 66 / 10 30 20 10 MORIARTY/ESTANCIA............... 40 69 38 69 / 10 30 30 10 CARRIZOZO....................... 47 76 43 74 / 0 10 10 5 RUIDOSO......................... 40 70 38 68 / 0 10 5 10 RATON........................... 41 58 36 62 / 30 40 50 20 LAS VEGAS....................... 37 60 35 65 / 20 40 50 20 ROY............................. 41 56 40 61 / 30 40 50 30 CLAYTON......................... 43 54 41 61 / 30 40 60 30 SANTA ROSA...................... 45 70 44 72 / 20 40 40 20 TUCUMCARI....................... 48 65 47 71 / 20 40 50 30 FORT SUMNER..................... 49 73 49 72 / 10 30 30 20 CLOVIS.......................... 51 69 49 70 / 20 30 50 20 PORTALES........................ 50 71 49 72 / 20 30 40 20 ROSWELL......................... 55 82 53 79 / 5 10 10 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 46
Hazardous weather outlook, May 4, 6:00 AM MDT, 16 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT THU MAY 4 2006 NMZ001>021-026-051200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT THU MAY 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. HOWEVER... STRONG THUNDERSTORMS ARE POSSIBLE ON THE EASTERN PLAINS FRIDAY...WITH WIND GUSTS TO 50 MPH AND SMALL HAIL. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND FRIDAY ACROSS THE EASTERN PLAINS. 16
In the hours before
Special weather statement, May 4, 6:44 PM MDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 644 PM MDT THU MAY 4 2006 NMZ005-006-050145- HARDING COUNTY-NORTHEAST HIGHLANDS- ...STRONG THUNDERSTORM MOVING OVER SOUTHEASTERN MORA COUNTY... AT 641 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 8 MILES SOUTHWEST OF WAGON MOUND. MOVEMENT WAS EAST AT 20 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE MILLS AND ROY. 23
Special weather statement, May 4, 8:20 PM MDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 820 PM MDT THU MAY 4 2006 NMZ004-005-050315- NORTHEAST HIGHLANDS-SANGRE DE CRISTO MOUNTAINS- ...STRONG THUNDERSTORM MOVING NORTHWEST MORA COUNTY... AT 814 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 9 MILES EAST OF CHACON. MOVEMENT WAS EAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE EL TURQUILLO... GUADALUPITA...OCATE AND OJO FELIZ. 23
Special weather statement, May 4, 8:22 PM MDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 822 PM MDT THU MAY 4 2006 NMZ005>007-050315- FAR NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS- ...STRONG THUNDERSTORM MOVING OVER NORTHEAST MORA AND SOUTHEAST COLFAX COUNTIES... AT 820 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 15 MILES WEST OF MILLS. MOVEMENT WAS EAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ABBOTT. 23
Special weather statement, May 4, 8:34 PM MDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 834 PM MDT THU MAY 4 2006 NMZ006-050315- HARDING COUNTY- ...STRONG THUNDERSTORM MOVING OVER NORTHWESTERN HARDING COUNTY... AT 831 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 9 MILES NORTHWEST OF MILLS. MOVEMENT WAS NORTHEAST AT 20 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTHWESTERN HARDING COUNTY. 23
Special weather statement, May 4, 9:53 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 953 PM MDT THU MAY 4 2006 NMZ005-006-050500- HARDING COUNTY-NORTHEAST HIGHLANDS- ...STRONG THUNDERSTORM MOVING OVER NORTHEAST MORA AND NORTHWEST HARDING COUNTIES... AT 946 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 14 MILES NORTHEAST OF WAGON MOUND. MOVEMENT WAS EAST AT 25 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE CHICOSA LAKE STATE PARK AND MILLS. 23
Local storm report, May 4, 10:36 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1036 PM MDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 4 NE OJO FELIZ 36.10N 105.07W
05/04/2006 E0.75 INCH MORA NM TRAINED SPOTTER
HAIL COVERED HIGHWAY 442 FROM MILE MARKER 13 TO NEAR
HIGHWAY 120
0912 PM HAIL 3 S GUADALUPITA 36.09N 105.24W
05/04/2006 E0.88 INCH MORA NM PUBLIC
&&
ASThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 8:47 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 58 min |
| May 4, 8:51 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 54 min |
| May 4, 9:15 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 34 min |
| May 4, 11:47 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 58 min |
| May 5, 1:47 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 43 min |
| May 5, 2:30 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca | 45 min |
| May 5, 2:40 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 50 min |
| May 5, 3:15 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 45 min |
| May 5, 3:50 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 40 min |
| May 5, 4:07 PM MDT | Tornado Warning | ABQ | Chaves | 38 min |
| May 5, 4:23 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 67 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.